Arkansas, 2004

Damaging Wind in Arkansas, August 11, 2004

August 11, 2004 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 10, 8:35 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 10, 8:35 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
935 PM CDT TUE AUG 10 2004

.DISCUSSION...
HAVE HAD A FEW SEVERE STORMS OVER PARTS OF THE NORTH TUESDAY
EVENING. SCATTERED SHOWERS AND STORMS WILL CONTINUE IN THESE AREAS
OVERNIGHT. MINOR UPDATES MADE TO CLOUD COVER OVERNIGHT. REST OF
PACKAGE OKAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22
Hazardous weather outlook, Aug 10, 4:00 AM CST, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 10 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL MOVE FROM MISSOURI INTO NORTHERN ARKANSAS LATE
TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TODAY...AND WILL BECOME LIKELY TONIGHT AS THE FRONT MOVES INTO
NORTHERN ARKANSAS. AT THIS TIME...THE POSSIBILITY OF SEVERE WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE THROUGH CENTRAL AND SOUTHERN ARKANSAS ON
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER MUCH OF
ARKANSAS AS THE FRONT MOVES SOUTHWARD. ABUNDANT MOISTURE WILL BE
PRESENT IN THE LOWER LAYERS OF THE ATMOSPHERE...AND AS A RESULT...
SOME STORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY RAINFALL.

ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
SOUTHEASTERN ARKANSAS WEDNESDAY AND WEDNESDAY NIGHT. THIS APPLIES TO
AREAS MAINLY EAST OF A LINE FROM DEWITT...TO STAR CITY...TO HAMPTON.
SHOULD STRONG STORMS DEVELOP...THE PRIMARY CONCERN WOULD BE DAMAGING
WINDS. HOWEVER...LARGE HAIL WOULD ALSO BE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.

38

In the hours before

Local storm report, Aug 10, 6:50 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
750 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     4 SE AUGUSTA            35.24N 91.31W
08/10/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            A ROOF WAS BLOWN OFF OF A MOBILE HOME.

0702 PM     TSTM WND DMG     3 N MCCRORY             35.30N 91.20W
08/10/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ALONG STATE HIGHWAY 17.

&&

22
Local storm report, Aug 10, 7:43 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 N JUDSONIA            35.32N 91.64W
08/10/2004  0.75 INCH        WHITE              AR   TRAINED SPOTTER

&&

22
Local storm report, Aug 10, 9:44 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     2 S PANGBURN            35.40N 91.84W
08/10/2004                   WHITE              AR   LAW ENFORCEMENT

            TREES DOWN

1005 PM     TSTM WND DMG     5 S ALBION              35.26N 91.80W
08/10/2004                   WHITE              AR   LAW ENFORCEMENT

            TREES DOWN

&&

109/BB
Local storm report, Aug 10, 10:55 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             MELBOURNE               36.06N 91.90W
08/10/2004  0.75 INCH        IZARD              AR   LAW ENFORCEMENT

&&

22
Local storm report, Aug 10, 11:05 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CDT WED AUG 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     MELBOURNE               36.06N 91.90W
08/10/2004                   IZARD              AR   LAW ENFORCEMENT

            TREES DOWN IN THE CITY PARK IN MELBOURNE.

&&

22

The radar

The Little Rock radar (KLZK), 129 km away, was scanning. The volume nearest the first event began at 06:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Searcy

When
August 11, 12:45 AM CST
Where
Searcy County, Morning Star
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
35.967, -92.583

Thunderstorm winds blew down a large tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418195.